Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 126, NWS Pittsburgh, PA

July 18, 2012Fayette County, Greene County, Washington County, Pennsylvania; Brooke County, Ohio County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 18, 2012, 5:09 PM EDT for Fayette County, Greene County, Washington County, Pennsylvania; Brooke County, Ohio County, West Virginia. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 5:09 PM EDT (21:09 UTC)
Expired
Jul 18, 2012, 6:00 PM EDT
In force
51 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Fayette County, PA, Greene County, PA, Washington County, PA, Brooke County, WV, Ohio County, WV

The radar

The Pittsburgh radar (KPBZ), 50 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 5:21 PM EDTTSTM WND DMGBethany, WVTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 1:16 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1936 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WUUS51 KPBZ 182109
SVRPBZ
PAC051-059-125-WVC009-069-182200-
/O.NEW.KPBZ.SV.W.0126.120718T2109Z-120718T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
509 PM EDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...
  SOUTHWESTERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
  NORTHEASTERN OHIO COUNTY IN NORTHERN WEST VIRGINIA...
  BROOKE COUNTY IN NORTHERN WEST VIRGINIA...
  EXTREME WEST CENTRAL FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 600 PM EDT

* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR FRANKLIN...MOVING
  SOUTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WELLSBURG...          FRANKLIN...           BETHANY...
  AVELLA...             WEST LIBERTY...       CLAYSVILLE...
  SWARTS...             MARIANNA...           ROGERSVILLE...
  WAYNESBURG...         JEFFERSON BORO...     CARMICHAELS...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-70 IN WEST VIRGINIA NEAR MILE MARKER 14.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 15.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 7 AND 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 3975 8019 4023 8066 4028 8061 4028 8062
      4029 8061 4037 8050 3990 7994
TIME...MOT...LOC 2110Z 320DEG 33KT 4023 8051

$$
3 follow-up statements
011 
WWUS51 KPBZ 182131
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
531 PM EDT WED JUL 18 2012

WVC009-069-182141-
/O.CAN.KPBZ.SV.W.0126.000000T0000Z-120718T2200Z/
OHIO WV-BROOKE WV-
531 PM EDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR BROOKE AND OHIO COUNTIES IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA...THUS 
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE FOR 
BROOKE AND OHIO COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3975 8019 4009 8052 4029 8052 4029 8040
      3990 7994
TIME...MOT...LOC 2131Z 320DEG 33KT 4008 8035

$$

PAC051-059-125-182200-
/O.CON.KPBZ.SV.W.0126.000000T0000Z-120718T2200Z/
GREENE PA-WASHINGTON PA-FAYETTE PA-
531 PM EDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR FAYETTE...WASHINGTON AND GREENE COUNTIES...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CLAYSVILLE...MOVING
SOUTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  CLAYSVILLE...         AVELLA...             SWARTS...
  MARIANNA...           ROGERSVILLE...        WAYNESBURG...
  JEFFERSON BORO...     CARMICHAELS...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 15.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 7 AND 31.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3975 8019 4009 8052 4029 8052 4029 8040
      3990 7994
TIME...MOT...LOC 2131Z 320DEG 33KT 4008 8035

$$
005 
WWUS51 KPBZ 182147
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
547 PM EDT WED JUL 18 2012

PAC051-182156-
/O.CAN.KPBZ.SV.W.0126.000000T0000Z-120718T2200Z/
FAYETTE PA-
547 PM EDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4018 8047 4018 8029 3990 7994 3975 8019
      4007 8050
TIME...MOT...LOC 2146Z 320DEG 33KT 3997 8025

$$

PAC059-125-182200-
/O.CON.KPBZ.SV.W.0126.000000T0000Z-120718T2200Z/
GREENE PA-WASHINGTON PA-
547 PM EDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WASHINGTON AND GREENE COUNTIES...

AT 543 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR SWARTS...MOVING SOUTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  CLAYSVILLE...         SWARTS...             MARIANNA...
  ROGERSVILLE...        WAYNESBURG...         JEFFERSON BORO...
  CARMICHAELS...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 3 AND 15.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 7 AND 29.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4018 8047 4018 8029 3990 7994 3975 8019
      4007 8050
TIME...MOT...LOC 2146Z 320DEG 33KT 3997 8025

$$
864 
WWUS51 KPBZ 182154
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
554 PM EDT WED JUL 18 2012

PAC059-125-182204-
/O.EXP.KPBZ.SV.W.0126.000000T0000Z-120718T2200Z/
GREENE PA-WASHINGTON PA-
554 PM EDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND GREENE COUNTIES
EXPIRES AT 600 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND WILL BE OUT OF THE WARNED AREA SHORTLY. THE STORM NO
LONGER POSES A SEVERE WEATHER THREAT...AND THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...IT OR OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 3 AND 15.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 7 AND 29.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4018 8047 4018 8029 3990 7994 3975 8019
      4007 8050
TIME...MOT...LOC 2154Z 320DEG 33KT 3991 8020

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:12 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 18, 3:12 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
312 PM EDT WED JUL 18 2012

.SYNOPSIS...
ONE MORE AFTERNOON ABOVE 90F THEN SLIGHTLY COOLER WEATHER IS
PREDICTED AS A COLD FRONT SLOWLY DROPS SOUTH FROM THE GREAT LAKES TONIGHT.
NEEDED RAINFALL SHOULD OCCUR ACROSS A LARGE AREA AHEAD OF THE
FRONT. UNSETTLED WEATHER WILL CONTINUE THROUGH THE BALANCE OF THE
WORK WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
RADAR IS FILLING IN AND WILL CONTINUE TO DO SO THE BALANCE OF THE
AFTERNOON DUE TO STRONG INSTABILITY S OF A BAROCLINIC ZONE POISED
ALONG I-80 AS OF 17Z.  DETERMINISTIC MODELS SHOW MOST OF THE AREA
RECEIVING NEEDED RAINFALL HOWEVER A SEVERE AND HIGH WATER THREAT
REMAINS THROUGH THE EVENING HOURS.  VERTICAL WIND SHEAR REMAINS WEAK
BUT THE AMOUNT OF SB INSTABILITY SHOULD OFFSET THAT AND PRODUCE
PULSE STORMS.  WITH THE LOSS OF DAYTIME HEATING...MOST OF THE STORMS
WILL DISSIPATE...BUT WITH DWPTS STILL WELL INTO THE 60S AND LOWER
70S SOUTH OF I-70 CAN NOT RULE OUT AN ISOLATED STORM OVERNIGHT.

12Z NCEP SUITE CONTINUES TO SLOW DOWN SOUTHWARD PROGRESSION OF THE
COLD FRONT THURSDAY. HOWEVER MOST OF THE FINER RESOLUTION MODELS
DO NOT SHOW MUCH IN THE WAY OF PCPN...BUT ARE FAIRLY CONSISTENT ON
DROPPING A COMPLEX DOWN N OF THE FRONT DURING THE EVENING HOURS.
LOWERED POPS FOR MOST AREAS...WHILE BUMPING THEM UP IN NWRN
SECTIONS OF THE CWA FOR THE CLUSTER OF STORMS PREDICTED LATE
TOMORROW.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
CHALLENGING FORECAST TO START OFF THE SHORT TERM WITH A QUESTION
ON AERIAL EXTENT OF THUNDERSTORMS NORTH OF THE BOUNDARY DURING THE
EVENING HOURS. CHANCE POPS WERE CONTINUED TO ACCOUNT FOR
UNCERTAINTY IN THE N...WHILE LKLY POPS PERSIST S.

TREND CONTINUES OF THE BAROCLINIC ZONE TAKING ITS SWEET OLD TIME
MOVING SOUTH OF THE MASON DIXON LINE DESPITE STRONGER HEIGHT FALLS
AND STRONGER WINDS BEHIND IT. POPS WERE EXTENDED INTO FRIDAY FOR
NRN WV AND WRN MD TO ACCOUNT FOR THIS. CLOUD COVER WAS INCREASED
AS WELL DUE TO LAYER RH IN THE LOWEST 6KFT ABOVE 85%.

DRY WEATHER SHOULD TAKE HOLD SATURDAY.

MOSGUIDEBC USED FOR TEMPS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
EXTENDED RANGE MODELS CONTINUE TO SHOW BENIGN WEATHER FOR THE LATTER OF
THE WEEKEND INTO EARLY NEXT WEEK. AREA WILL BE UNDER NW FLOW ALOFT
WHICH WILL KEEP THE HOT WEATHER /M-U 90S/ AWAY AND PROVIDE MORE
SEASONAL TEMPERATURES. ECMWF INDICATES AT RICH LOW LEVEL MOISTURE
SOUTH OF THE MASON DIXON LINE SUNDAY...WHICH COULD LEAD TO
SCATTERED SHOWERS AND STORMS.

TOWARD THE END OF THE FORECAST...H5 HEIGHTS BUILD ALLOWING THE MERCURY
TO CLIMB BACK AROUND 90F BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
MEDIUM CONFIDENCE FORECAST DUE TO TIMING OF THUNDERSTORMS IMPACTING
TERMINALS FM 18-2Z.  IN ADDITION...WHERE IT RAINS TONIGHT A HIGHER
PROBABILITY OF IFR RESTRICTIONS EXISTS IN EITHER REDUCED VIS OR
STRATUS.  FKL AND DUJ SHOULD BE POSITIONED IN THE RELATIVELY COOLER
AIRMASS AND MAINTAIN ENOUGH WIND OVERNIGHT TO NEGATE IFR DEVELOPMENT.

THE COVERAGE OF STORMS WILL BE INCREASING THIS AFTERNOON AS A COLD
FRON DROPS SOUTH FROM NRN PARTS OF OH AND PA.  THIS WILL BE THE
FOCUS FOR ACTIVITY THROUGH DUSK.  PCPN WILL WANE WITH THE LOSS OF
HEATING YIELDING TO MAINLY VFR WX.

OUTLOOK...THURSDAY THROUGH SATURDAY...
NO WIDESPREAD IFR WEATHER IS PREDICTED.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 18, 4:32 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
432 AM EDT WED JUL 18 2012

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-190845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
432 AM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN SEVERE THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY, STORMS WILL
ALSO PROVIDE HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 18, 4:47 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 PM EDT WED JUL 18 2012

OHZ059-PAZ031-WVZ004-182130-
BELMONT OH-GREENE PA-MARSHALL WV-
447 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL MARSHALL...SOUTHERN
BELMONT AND SOUTHWESTERN GREENE COUNTIES...

AT 446 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 2 MILES
NORTHEAST OF ALLEDONIA TO 4 MILES SOUTHWEST OF CAMERON...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS.
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER
UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  POWHATAN POINT...     GLEN EASTON...        CAMERON...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 3976 8062 3999 8114 3988 8060 3972 8022
      3972 8042
Local storm report, Jul 18, 4:52 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
452 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     NON-TSTM WND DMG 4 E WEXFORD             40.63N  79.97W
07/18/2012                   ALLEGHENY          PA   BROADCAST MEDIA

            TREES DOWN IN NORTH PARK

&&

EVENT NUMBER PBZ1200768

098
Local storm report, Jul 18, 4:53 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
453 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     TSTM WND DMG     STEUBENVILLE            40.37N  80.65W
07/18/2012                   JEFFERSON          OH   BROADCAST MEDIA

            TREES DOWN

&&

EVENT NUMBER PBZ1200769

098
Local storm report, Jul 18, 4:54 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
454 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     4 E WEXFORD             40.63N  79.97W
07/18/2012                   ALLEGHENY          PA   BROADCAST MEDIA

            TREES DOWN IN NORTH PARK

&&

CORRECTED EVENT

EVENT NUMBER PBZ1200768

098
Local storm report, Jul 18, 5:03 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             LITTLETON               39.70N  80.52W
07/18/2012  E1.00 INCH       WETZEL             WV   PUBLIC

&&

EVENT NUMBER PBZ1200771

098
Local storm report, Jul 18, 5:05 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
505 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             LITTLETON               39.70N  80.52W
07/18/2012  E1.00 INCH       WETZEL             WV   PUBLIC

&&

CORRECTED EVENT TIME

EVENT NUMBER PBZ1200771

098

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 10:19 AM EDTSpecial Weather StatementPBZArmstrong, Clarion, Indiana, Jefferson56 min
Jul 18, 11:56 AM EDTSpecial Weather StatementPBZIndiana64 min
Jul 18, 1:00 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington60 min
Jul 18, 1:13 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence62 min
Jul 18, 1:25 PM EDTSpecial Weather StatementPBZClarion, Jefferson65 min
Jul 18, 1:42 PM EDTSpecial Weather StatementPBZAllegheny63 min
Jul 18, 1:48 PM EDTAreal Flood AdvisoryPBZBeaver, Washington6 hr
Jul 18, 1:54 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington66 min
Jul 18, 2:02 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland58 min
Jul 18, 2:10 PM EDTSpecial Weather StatementPBZButler50 min
Jul 18, 2:21 PM EDTAreal Flood AdvisoryPBZAllegheny3 hr
Jul 18, 2:24 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Butler, Westmoreland66 min
Jul 18, 2:48 PM EDTSpecial Weather StatementPBZFayette57 min
Jul 18, 2:56 PM EDTSevere Thunderstorm WarningPBZArmstrong, Fayette, Indiana, Westmoreland64 min
Jul 18, 3:05 PM EDTAreal Flood AdvisoryPBZFayette3 hr
Jul 18, 3:22 PM EDTSevere Thunderstorm WarningPBZGreene, Washington38 min
Jul 18, 3:39 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland23 min
Jul 18, 3:42 PM EDTFlash Flood WarningPBZFayette2 hr
Jul 18, 3:50 PM EDTSpecial Weather StatementPBZGreene40 min
Jul 18, 4:04 PM EDTSpecial Weather StatementPBZLawrence56 min
Jul 18, 4:16 PM EDTSevere Thunderstorm WarningPBZGreene29 min
Jul 18, 4:49 PM EDTAreal Flood AdvisoryPBZGreene3 hr
Jul 18, 5:03 PM EDTSevere Thunderstorm WarningPBZGreene57 min
Jul 18, 5:32 PM EDTFlash Flood WarningPBZGreene4 hr
Jul 18, 5:41 PM EDTSevere Thunderstorm WarningPBZGreene, Washington24 min
Jul 18, 5:56 PM EDTSpecial Weather StatementPBZGreene34 min
Jul 18, 12:39 PM EDTSpecial Weather StatementPBZHancock36 min
Jul 18, 3:56 PM EDTSpecial Weather StatementPBZMarion, Monongalia, Preston, Wetzel49 min
Jul 18, 4:35 PM EDTSpecial Weather StatementPBZBrooke, Hancock55 min
Jul 18, 4:47 PM EDTSpecial Weather StatementPBZMarshall43 min
Jul 18, 7:00 PM EDTSpecial Weather StatementPBZHancock30 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.